MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850915
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 4/17/2018.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states the hub of the needle is cracked.
 
Additional Manufacturer Narrative
Submission date: 08/16/2018.An investigation was performed for the reported customer complaint: ¿the customer states the hub of the needle is cracked.¿ a review of the device history file (dhr) of the reported lot number 712157 indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.During the manufacturing of the syringe assemblies, syringes are visually inspected and physically tested.Samples are also inspected for hub leakage and damage.There were no (non-conformance records (ncrs) issued to this lot or for the hub (item no.3530902) utilized in the production of this lot.A lot cannot be released unless it passes all quality and conformance requirements.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.The actual device was not returned for evaluation.One (1) sample was provided from the customer.The sample consisted of a magellan safety needle (opened).No syringe was returned with the sample.A visual examination of the needle identified a crack at the luer of the hub running axially along the luer connection and one of the lugs was broken.The damage appeared to be from forcible attachment of the device.A 6m root cause investigation was conducted and evaluated potential contributing factors.The analysis did not identify any issues with the manufacturing process for the needles.A most likely root cause is the user over-torqueing the needle during the assembly process onto an unknown device, potentially a syringe (sourced by the customer) that was made of a more rigid material.It¿s recommended the user adhere to the instructions for use when utilizing the device.The reported customer complaint is confirmed.A root cause could not be determined.No corrective or preventive action is planned at this time.This complaint will be used for trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7436120
Report Number1017768-2018-00031
Device Sequence Number13739747
Product Code FMI
UDI-Device Identifier20884521000664
UDI-Public20884521000664
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number8881850915
Device Catalogue Number8881850915
Device Lot Number712157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1